MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55243
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation ¿ evaluation: the device was not returned and no photographs were provided.Without the complaint device, a physical investigation was not able to be completed.A document based investigation was performed.A review of complaint history, the device history record, instructions for use, manufacturing instructions and quality control data was conducted.The device history record was reviewed, for lot 8078345 (finished assembly), lot sa8003365 (sheath assembly), and sa7818503/sa7827234/sa7908770 (captor valve assembly).There were non-conformances identified on sa7818503, sa7827234 and sa798770 and all non-conforming items were scrapped, giving no indication of additional non-conforming product.A review of complaint history records revealed this complaint to be the only reported complaint associated to the complaint lot number 8078345.The common causes of valve leakages include damage/tearing of silicone discs, aggressive handling of the valve, or inserting the dilator through the valve when it is in a locked position.Other possible causes could be that the silicone discs were not assembled correctly or the iris valve was not functioning properly due to insufficient or excessive glue applied.Also, improper storage conditions or damage during shipping/handling cannot be ruled out as possible causes for the leakage.Without the return of the complaint device, a definitive cause for this complaint cannot be determined.No further risk reduction activities will be required at this time.Cook medical has notified the appropriate personnel and the will continue to monitor this device via the complaints database for similar complaints.
 
Event or Problem Description
It was reported, during preparation, it was unable to remove air from the delivery system by flushing because the flushing fluid leaked from the hemostatic valve.Another zenith flex with spiral-z technology aaa endovascular graft iliac leg was used to complete the procedure.No patient impact was reported as the malfunction was discovered prior to patient contact.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7516081
Report Number1820334-2018-01272
Device Sequence Number11265540
Product Code MIH
UDI-Device Identifier10827002552439
UDI-Public(01)10827002552439(17)200731(10)8078345
Combination Product (Y/N)N
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG55243
Device Catalogue NumberZSLE-20-90-ZT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2018
Initial Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1